MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZC24TA
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
These cannulae are used to divert large volumes of blood between the patient circulation and the cardiopulmonary bypass machine during cardiac surgery and, on occasion, ecmo (off-label use).This malfunction/defect would likely require an exchange of the cannula resulting in a temporary interruption of bypass and possibly significant blood loss.The potential for serious injury before or during use is not remote.The device was returned and product evaluation is ongoing.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that the vented connector of a ezc24ta ez glide aortic cannula separated from the cannula.There were no patient injuries.Per rep this was a cabg procedure and the event occurred towards the end of the procedure.No exchange of cannula was required.No abnormality of the device or packaging was noted prior to use.Per the perfusionist the it came loose at the red-cap.It has to deal with the bonded vent connector site.The perfusionist feels the issue lies within the small vent connector barb and recommends a three barb connector.
 
Additional Manufacturer Narrative
A crack, approximately 0.7 long, was observed on the cannula between 2 from the distal tip and part of the wire reinforced section.No other visual damage, contamination, or other abnormalities were found to the cannula.Vent plug was not returned with device.
 
Additional Manufacturer Narrative
Customer complaint of the tip of a ezc24ta ez glide aortic cannula was cracked was confirmed.A crack, approximately 0.70 long, was observed on the cannula between 2 from the distal tip and part of the wire reinforced section.No other visual damage, contamination, or other abnormalities were found to the cannula.Based on the information available, the reported cannula separation was confirmed, however, the most likely cause of the reported separation is excessive force applied by the user.An edwards defect has not been confirmed.The device history record (dhr) was reviewed and showed that this device met all manufacturing and sterilization specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
one edwards way
mailstop anton 6.1
irvine, CA 92614
9492502731
MDR Report Key15000396
Report Number2015691-2022-06739
Device Sequence Number11232885
Product Code DWF
UDI-Device Identifier00690103714418
UDI-Public(01)00690103714418(17)241024(11)211025(10)328572
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEZC24TA
Device Catalogue NumberEZC24TA
Device Lot Number328572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/19/2022
09/23/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/12/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown